Alert archive / Florida / Red Flag Warnings in 2013

Red Flag Warning 6, NWS Miami, FL

March 26, 20135 counties in Florida

NWS Miami, FL issued this red flag warning at Mar 26, 2013, 3:00 AM EDT for 5 counties in Florida. It took effect at Mar 26, 2013, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2013, 3:00 AM EDT (07:00 UTC)
In effect from
Mar 26, 2013, 11:00 AM EDT
Expired
Mar 26, 2013, 8:00 PM EDT
In force
9 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2013-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2013-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2227 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WWUS82 KMFL 260700
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
300 AM EDT TUE MAR 26 2013

...RED FLAG WARNING IN EFFECT FOR ALL OF SOUTH FLORIDA FOR
TODAY...

FLZ063-066>075-168-172>174-270000-
/O.UPG.KMFL.FW.A.0001.130326T1400Z-130327T0000Z/
/O.NEW.KMFL.FW.W.0006.130326T1500Z-130327T0000Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
300 AM EDT TUE MAR 26 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR RH BELOW 35 PERCENT AND WINDS GREATER THAN 15 MPH FOR
FIRE WEATHER ZONES 063...066...067...068...069...070...071...072...073
...074...075...168...172...173 AND 174...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONES 063...066...067...068...
  069...070...071...072...073...074...075...168...172...173 AND
  174.

* WIND...20 FOOT WINDS WILL BE 15 MPH TO 20 MPH FROM LATE TUESDAY
  MORNING THROUGH TUESDAY EVENING.

* HUMIDITY...RELATIVE HUMIDITIES WILL FALL INTO THE 20S OVER ALL
  OF SOUTH FLORIDA FOR SEVERAL HOURS ON T0DAY.

* ENERGY RELEASE COMPONENT (ERC)...THE ENERGY RELEASE COMPONENT 
  WILL RANGE FROM 28 TO 31 OVER ALL OF SOUTH FLORIDA ON 
  TUESDAY...EXCEPT 37 IN BROWARD COUNTY. 

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY
  WILL CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 26, 1:39 AM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Mar 26, 1:39 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
139 AM EDT TUE MAR 26 2013

.AVIATION...

MAINLY VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. A
MODERATE NORTHWESTERLY FLOW WILL PREVAIL ACROSS THE REGION THROUGH
THE FORECAST PERIOD WITH WINDS BY MID-MORNING TUESDAY NEAR 13-15
KNOTS WITH GUSTS TO AROUND 20 KNOTS POSSIBLE. WINDS FORECAST TO
LESSEN TO ABOUT 10 KNOTS BY LATE AFTERNOON OR EARLY EVENING
TUESDAY.

60

&&

.PREV DISCUSSION... /ISSUED 848 PM EDT MON MAR 25 2013/

..VERY DRY AND COLDER WEATHER WORKING INTO SOUTH FLORIDA FOR
TONIGHT INTO TUESDAY NIGHT...

UPDATE 2...
ONE COLD FRONT WAS LOCATED OVER THE FLORIDA STRAITS WITH ANOTHER
STRONG COLD FRONT MOVING THROUGH SOUTH FLORIDA THIS EVENING.
BEHIND THE STRONGER COLD FRONT DEW POINTS WHERE FALLING INTO THE
UPPER 20S TO MID 30S. THESE DEW POINTS WILL CONTINUE TO WORK INTO
SOUTH FLORIDA TONIGHT ALONG WITH THE COLDER AIR...AS THE STRONGER
COLD FRONT MOVES SOUTH INTO THE FLORIDA KEYS.

SO HAVE LOWER THE TEMPERATURES FOR TONIGHT BY ABOUT 2 TO 3 DEGREES
FROM THE CURRENT FORECAST LOWS WITH MOST AREAS FALLING INTO THE
40S...EXCEPT MID TO UPPER 30S WEST OF LAKE OKEECHOBEE AND AROUND
50 ALONG THE WEST COAST METRO AREAS. THE WINDS WILL ALSO REMAIN
AROUND 5 MPH OVER MOST OF SOUTH FLORIDA TONIGHT ALLOWING FOR THE
WIND CHILLS TO DIP DOWN INTO THE UPPER 30S TO LOWER 40S OVER MOST
OF THE AREA...EXCEPT LOWER TO MID 40S OVER THE EASTERN METRO AREAS
AND MID 30S OVER THE AREAS WEST OF LAKE OKEECHOBEE.
HOWEVER...AT THIS TIME WILL NOT BE ISSUING ANY WIND CHILL
ADVISORIES FOR GLADES COUNTY AS THE DURATION OF THE MID 30 WIND
CHILLS WILL ONLY BE ABOUT AN HOUR OR TWO RIGHT AROUND SUNRISE.

THE COLDER AND DRIER WEATHER WILL CONTINUE TO WORK INTO SOUTH
FLORIDA ON TUESDAY...AS THE STRONG HIGH OVER THE CENTRAL UNITED
STATES MOVES SOUTHEAST INTO THE SOUTHEASTERN UNITED STATES. THE
WINDS WILL BECOME LIGHT AND VARIABLE TUESDAY NIGHT ALLOWING FOR
GOOD RADATIONAL COOLING TO SET UP OVER SOUTH FLORIDA.

THE LATEST MODEL RUNS ARE STILL DROPPING THE LOWS FOR TUESDAY
NIGHT BY ABOUT 1 TO 2 DEGREES. SO HAVE LOWER THE LOWS FOR TUESDAY
NIGHT BY THIS AMOUNT WHICH MEANS THAT MOST OF SOUTH FLORIDA WILL
SEE LOWS IN THE MID TO UPPER 30S...EXCEPT UPPER 30S OVER THE FAR INLAND
METRO AREAS TO MID 40S ALONG THE COASTAL AREAS. THE AREAS WEST OF
LAKE OKEECHOBEE COULD EVEN GET CLOSE TO THE FREEZING MARK...BUT AT
THIS TIME WE DO NOT EXPECT THE LOWS TO GO BELOW THE FREEZING MARK.

WITH THE LIGHT WINDS AND CLEAR SKIES TUESDAY NIGHT ALONG WITH THE
GOOD RADATIONAL COOLING...PATCHY TO AREAS OF FROST ARE POSSIBLE
OVER THE WESTERN INTERIOR PORTIONS OF SOUTH FLORIDA. THE REDLANDS
COULD EVEN SEE SOME PATCHY FROST LATE TUESDAY NIGHT. SO HAVE ADDED
PATCHY TO AREAS OF FROST FOR THE WESTERN INTERIOR AREAS AND PATCHY
FROST FOR THE REDLAND AREAS IN THE ZONES FOR TUESDAY NIGHT.

REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES
ARE PLANNED.

UPDATE 2...54/BNB

PREV DISCUSSION... /ISSUED 732 PM EDT MON MAR 25 2013/

AVIATION...VFR CONDITIONS EXPECTED THROUGH THE PERIOD. SW WINDS
WILL CONTINUE AT ALL TERMINALS...WITH SKIES CLEARING OUT LATER
THIS EVENING. EXPECT WIND FLOW TO DECREASE ITS SPEED SLIGHTLY
OVERNIGHT...BUT REGAINING IT RAPIDLY BY 26/14-15Z.

PREV DISCUSSION... /ISSUED 543 PM EDT MON MAR 25 2013/

UPDATE...
THIS IS A QUICK UPDATE FOR THE FIRE SECTION OF THE AFD. THE LATEST
FORECAST MODELS ARE SHOWING THE 20 FOOT WINDS TO BE GREATER 15 MPH
ON TUESDAY OVER SOUTH FLORIDA. AT THE SAME TIME...THE RELATIVE
HUMIDITIES WILL BE IN THE 20S FOR SEVERAL HOURS OVER SOUTH FLORIDA
ALONG WITH THE ENERGY RELEASE COMPONENT (ERC) IN THE UPPER 20S TO
LOWER 30S. SO AT THIS TIME A FIRE WEATHER WATCH HAS BEEN ISSUED
FOR ALL OF SOUTH FLORIDA FOR TUESDAY.

UPDATE...54/BNB

PREV DISCUSSION... /ISSUED 240 PM EDT MON MAR 25 2013/

SHORT TERM (TONIGHT-WEDNESDAY NIGHT)...
THE LATEST NUMERICAL GUIDANCE REMAINS IN GOOD AGREEMENT THROUGH
THE MID-WEEK PERIOD AND CONTINUES TO INDICATE WELL BELOW NORMAL
TEMPERATURES FOR THIS TIME OF YEAR EACH NIGHT. THE LINGERING LOW-
LEVEL MOISTURE OVER THE SOUTHERN EXTENT OF THE FL PENINSULA AROUND
AND JUST BEHIND THE FRONTAL BOUNDARY THAT PASSED THROUGH EARLIER
TODAY SHOULD STEADILY DRY OUT TONIGHT THROUGH TUESDAY AS PLENTY OF
DEEP LAYER DRY AIR SPREADS SOUTH OVER THE AREA. AS A RESULT...THE
COOLEST NIGHT IS EXPECTED TO BE TUESDAY NIGHT THROUGH DAYBREAK
WEDNESDAY MORNING. A BLEND OF THE LATEST MODEL GUIDANCE INDICATES
OVERNIGHT LOWS RANGING FROM THE MID 30S INLAND AND NORTH AROUND
THE LAKE TO THE MID 40S FARTHER SOUTH AND EAST TOWARD THE EAST
COAST METRO/COASTAL LOCATIONS THROUGH THIS TIME. THIS COMBINED
WITH LIGHT NORTHWEST WINDS COULD LEAD TO WIND CHILLS REACHING THE
30S ACROSS THE BULK OF THE LOCAL AREA...ESPECIALLY OVER THE
INTERIOR LOCATIONS BY DAYBREAK WEDNESDAY MORNING. A FEW AREAS MAY
EVEN BREAK THE PREVIOUS RECORD LOWS SET FOR WEDNESDAY THE 27TH.
ALTHOUGH SIMILAR CONDITIONS ARE EXPECTED WEDNESDAY NIGHT INTO
THURSDAY MORNING...CONDITIONS SHOULD BE A FEW DEGREES WARMER AS
THE AIRMASS BEGINS TO STEADILY MODIFY.

LONG TERM (THURSDAY-WEEKEND)...
PLEASANT CONDITIONS ALONG WITH A GRADUAL WARMING TREND IS
ANTICIPATED THROUGH THE WEEKEND AS HIGH PRESSURE CONTINUES TO BUILD
EAST AND THE LOW-LEVEL FLOW VEERS TOWARD THE NORTHEAST. THE LATEST
GUIDANCE INDICATES TEMPERATURES STEADILY CLIMBING BACK TO AROUND
NORMAL BY THE END OF THE WEEKEND WITH MOSTLY DRY CONDITIONS
PERSISTING.

MARINE...
HIGH PRESSURE WILL BUILD EAST ACROSS THE REGION THROUGH THE WEEK IN
THE WAKE OF A COLD FRONT THAT PASSED THROUGH EARLIER THIS MORNING.
MODERATE TO FRESH NORTHWEST WINDS WILL CONTINUE THROUGH THE MID-WEEK
BEFORE TRENDING DOWN...WHICH WILL KEEP THE SEAS AROUND ADVISORY
LEVELS FOR THE GULF AND ATLANTIC WATERS. WINDS AND SEAS WILL TREND
DOWN AND SHIFT TO THE NORTHEAST LATER IN THE WEEK AS HIGH PRESSURE
REMAINS IN CONTROL.

FIRE WEATHER...
MUCH DRIER AIR MASS IS BEGINNING TO FILTER ACROSS THE SOUTH FLORIDA
AREA THIS AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES ARE STILL
EXPECTED TO BE BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON
ACROSS MUCH OF THE AREA BUT 20 FOOT WINDS SHOULD ONLY BE IN THE
5-10 MPH RANGE.

FOG POTENTIAL WILL BE LOW TONIGHT DUE TO DRY AIR FIRMLY IN PLACE
ACROSS THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  70  43  69  49 / 10 10 -  -
FORT LAUDERDALE  71  46  71  52 / 10 10 -  -
MIAMI            71  46  70  52 / 10 10 10 -
NAPLES           67  43  66  46 / 10 10 -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 10 AM EDT THIS MORNING THROUGH THIS
     EVENING FOR COASTAL BROWARD-COASTAL COLLIER-COASTAL MIAMI
     DADE-COASTAL PALM BEACH-FAR SOUTH MIAMI DADE-GLADES-HENDRY-
     INLAND BROWARD-INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM
     BEACH-MAINLAND MONROE-METRO BROWARD-METRO MIAMI DADE-METRO
     PALM BEACH.

AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
     WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
     COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
     BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
     WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
     COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
     20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
     EXTENDING FROM 20 TO 60 NM.

&&

DISCUSSION/MARINE/FIRE...13/SI
AVIATION/RADAR...60/BD
Hazardous weather outlook, Mar 25, 5:34 PM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
534 PM EDT MON MAR 25 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
261245-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
534 PM EDT MON MAR 25 2013

...HAZARDOUS MARINE CONDITIONS GULF AND ATLANTIC WATERS...
...MUCH COOLER CONDITIONS EXPECTED EACH NIGHT THROUGH MID-WEEK...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: A MODERATE RISK OF RIP CURRENTS CONTINUES ALONG THE
GULF COAST BEACHES.

WAVES: A SMALL CRAFT ADVISORY DUE TO INCREASING WINDS AND SEAS
OUT OF THE NORTHWEST WILL CONTINUE THROUGH THE PERIOD FOR BOTH THE
ATLANTIC AND GULF WATERS.

TEMPERATURES: COOLER AIR COMBINED WITH LIGHT NORTHWEST WINDS COULD
LEAD TO WIND CHILLS DIPPING INTO THE UPPER 30S TO LOWER 40S ACROSS
PORTIONS OF THE INTERIOR LOCATIONS TONIGHT THROUGH TUESDAY MORNING.
THIS AREA INCLUDES GLADES, HENDRY, COLLIER, FAR INLAND BROWARD AND
INLAND PALM BEACH COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

COLDER AIR WILL BE IN PLACE ACROSS SOUTH FLORIDA FOR MUCH OF THE
UPCOMING WEEK, WITH THE COLDEST TEMPERATURES EXPECTED EARLY
WEDNESDAY AND THURSDAY MORNINGS. LOWEST WIND CHILL VALUES EARLY
WEDNESDAY MORNING ARE EXPECTED TO BE IN THE MID 30S AROUND LAKE
OKEECHOBEE AND UPPER 30S TO LOWER 4OS ELSEWHERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 2:46 PM EDTFreeze WatchMFLGlades6 hr

Nearby

Red Flag Warnings in Florida, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.